Evidence map›Paper›PMID 42183861›Full record

ArticleNaunyn-Schmiedeberg's archives of pharmacology2026

Case report: Delayed onset rash, delirium, and cross allergic reactions caused by sequential administration of cefoperazone sulbactam, meropenem, and piperacillin tazobactam.

Jingjing Zhang, Kang Gao, Huijie Jiao, Benben Zhu

Abstract readCase Reports
PubMed Publisher
In one paragraph

Article in Naunyn-Schmiedeberg's archives of pharmacology, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors.

Jingjing Zhang *College of Pharmacy, Inner Mongolia Medical University, Hohhot, Inner Mongolia, 010110, People's Republic of China.
Kang Gao *Department of Bone and Soft Tissue Tumor, Peking University Cancer Hospital (Inner Mongolia Campus)/Affiliated Cancer Hospital of Inner Mongolia Medical University, Hohhot, Inner Mongolia Autonomous Region, 010020, People's Republic of China.
Huijie Jiao *Department of Bone and Soft Tissue Tumor, Peking University Cancer Hospital (Inner Mongolia Campus)/Affiliated Cancer Hospital of Inner Mongolia Medical University, Hohhot, Inner Mongolia Autonomous Region, 010020, People's Republic of China.
Benben ZhuDepartment of Pharmacy, Peking University Cancer Hospital (Inner Mongolia Campus)/Affiliated Cancer Hospital of Inner Mongolia Medical University, Hohhot, Inner Mongolia Autonomous Region, 010020, People's Republic of China. btzhubenben@163.com.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Elderly patients, due to the decline of physiological functions, coexistence of multiple diseases, and physiological decline in liver and kidney functions, experience significant changes in the pharmacokinetics and pharmacodynamics of antibacterial drugs, with a markedly increased risk of adverse drug reactions. This article reports a case of a 91-year-old male patient who, due to a pulmonary infection and hip replacement surgery, successively used four β-lactam antibacterial drugs: ceftriaxone, cefoperazone-sulbactam, meropenem, and piperacillin-tazobactam. On the third day after switching to cefoperazone-sulbactam, the patient developed a delayed generalized rash (Naranjo score 6); on the fifth day of meropenem administration, delirium occurred (Naranjo score 6), which resolved after discontinuation of the drug; within 5 min of infusion of piperacillin-tazobactam, a rapid-onset generalized allergic reaction occurred (Naranjo score 7), suggesting cross-allergy mediated by homologous side-chain structures of the drugs. After multiple consultations with clinical pharmacists, and with timely discontinuation of the drugs and symptomatic treatment by the clinicians, all the patient's symptoms were relieved. This case indicates that elderly patients require strengthened individualized medication monitoring and high vigilance for cross-allergic reactions caused by homologous side-chain structures of β-lactam drugs. Full-process pharmaceutical supervision is key to ensuring the safe use of antibacterial drugs in elderly patients.

Indexed as

Anti-Bacterial AgentsCefoperazoneDeliriumDrug HypersensitivityExanthemaMeropenemAged, 80 and overbeta Lactam AntibioticsCross ReactionsHumansMalePenicillanic AcidPiperacillin, Tazobactam Drug CombinationSulbactamAnti-Bacterial Agentsbeta Lactam AntibioticsCefoperazoneMeropenemPenicillanic AcidPiperacillin, Tazobactam Drug CombinationSulbactamCross-allergyDelayed-type rashDeliriumElderlyβ-lactam antibiotics

Identifiers

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.